MAUDE Adverse Event Report: MEDTRONIC XOMED INC. TRICUT® STRAIGHT SHAFT 4MM 11CM LONG M4 ROTATABLE; BUR, EAR, NOSE AND THROAT

MEDTRONIC XOMED INC. TRICUT® STRAIGHT SHAFT 4MM 11CM LONG M4 ROTATABLE; BUR, EAR, NOSE AND THROAT
Model Number 1884004HR
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/02/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The blade has not been returned for evaluation.A product analysis has not been performed.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
The customer reported that the tip of the blade broke off on approach to the nasal cavity.There was no patient injury and the blade and broken piece of the blade were removed and recovered from the sinus cavity.
 
Additional Manufacturer Narrative
Product receipt / condition: 1 opened sample, part number 1884004hr, from lot number 0214668745.Results: visually, the distal tip had broken off the inner cutter which would have resulted in the reported event.The portion that became detached measured approximately 0.23¿ in length.The break occurred at the first proximal tooth valley.The inner assembly was deformed in such a way that indicates the inner blade teeth impacted the outer teeth at the 2nd distal valley while moving in a cw direction which resulted in the observed break.There was uneven wear at the cutting tip which may indicate an interference fit between the inner and outer assemblies at the tip.¿ complaint substantiated / confirmed: yes ¿ conclusion: there was an out of specification condition identified as it relates to the complaint.If information is provided in the future, a supplemental report will be issued.

Brand Name
TRICUT® STRAIGHT SHAFT 4MM 11CM LONG M4 ROTATABLE
Common Device Name
BUR, EAR, NOSE AND THROAT
Manufacturer (Section D)
MEDTRONIC XOMED INC.
6743 southpoint dr n
jacksonville FL 32216
MDR Report Key7300525
Report Number1045254-2018-00077
Device Sequence Number2116730
Product Code EQJ
UDI-Device Identifier20885074079534
UDI-Public20885074079534
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/01/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/03/2022
Device Model Number1884004HR
Device Catalogue Number1884004HR
Device Lot Number0214668745
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/04/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/02/2018
Supplement Date Received by Manufacturer04/05/2018
Initial Report FDA Received Date02/27/2018
Supplement Report FDA Received Date05/01/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1